Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 453, NWS Memphis, TN

August 17, 2003McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 17, 2003, 7:13 PM CDT for McNairy County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2003, 7:13 PM CDT (00:13 UTC)
Expired
Aug 17, 2003, 7:30 PM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County McNairy County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 3:10 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:05 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 17, 2:05 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT SUN AUG 17 2003

AN UPPER LEVEL SHORT WAVE OVER WISCONSIN WILL DROP SOUTHWARD TO THE
TENNESSEE VALLEY TONIGHT. AN UPPER LEVEL HIGH OVER THE MISSISSIPPI
VALLEY AND SOUTHERN PLAINS WILL REMAIN STATIONARY THROUGH WEDNESDAY.
MEANWHILE A CLOSED LOW OVER THE NORTHERN ROCKYS WILL OPEN UP AS A
WAVE WHILE IT DROPS INTO THE NORTHERN PLAINS. IT WILL THEN TRACK
EASTWARD AS A TROF REACHING THE MID AND UPPER MISSISSIPPI VALLEY BY
WEDNESDAY NIGHT.  AT THE SURFACE A HIGH PRESSURE AREA OVER THE GREAT
LAKES WILL SPREAD SOUTHWARD AND DROP A WEAK COLD FRONT ACROSS THE MID
SOUTH TONIGHT. AHEAD OF THIS FRONT SURFACE HEATING THIS AFTERNOON IN
A MOIST ENVIRONMENT (SURFACE DEW POINTS IN THE MID 70S AND 850MB DEW
POINTS 15DEG C)...COULD FUEL THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS MAINLY NORTHEAST PORTIONS OF THE REGION...WHERE THERE
IS LESS OF A CAPPING INVERSION...LATER THIS AFTERNOON AND THIS
EVENING. WITH ADDITIONAL SUPPORT FROM THE WAVE MOVING SOUTH FROM
WISCONSIN THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE
GREATEST THREAT OF DAMAGING WINDS AND LARGE HAIL OVER THE NORTHEAST
PART OF THE MID SOUTH TONIGHT. AFTER TONIGHT EXPECT CONTINUED HOT AND
HUMID WEATHER WITH AFTERNOON HEAT INDICES 100 TO 105 DEGREES MAINLY
SOUTHWEST PORTIONS OF THE REGION. A COLD FRONT WILL MOVE INTO THE MID
SOUTH AREA AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND
FRIDAY.

.MEG...NONE.
Hazardous weather outlook, Aug 17, 5:00 PM CDT, 2 hours 13 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-181100-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT SUN AUG 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
TENNESSEE. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MID-SOUTH
TONIGHT. SOME OF THE THUNDERSTORMS ACROSS WEST TENNESSEE MAY PRODUCE
DAMAGING WINDS AND POSSIBLY LARGE HAIL. LOCALLY HEAVY DOWNPOURS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Aug 17, 3:25 PM CDT, 3 hours 48 minutes before
TNZ004-172045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT SUN AUG 17 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF SPRINGVILLE AT
325 PM CDT...MOVING SOUTH AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY.
Local storm report, Aug 17, 4:41 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT SUN AUG 17 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PARIS                     TN   WIND DAMAGE
08/17/03   HENRY                          SEVERAL TREES DOWN.
                                          REPORTED BY PARIS P.D.
Special weather statement, Aug 17, 5:25 PM CDT, 1 hour 48 minutes before
TNZ004-172300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT SUN AUG 17 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CALLOWAY COUNTY AT 525 PM
CDT...MOVING SOUTH AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 17, 5:38 PM CDT, 1 hour 35 minutes before
TNZ001-172300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT SUN AUG 17 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAKE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF TIPTONVILLE AT
538 PM CDT...MOVING SOUTH AT 25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 17, 5:42 PM CDT, 1 hour 31 minutes before
MOZ115-172315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SUN AUG 17 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF PORTAGEVILLE
AT 542 PM CDT...MOVING SOUTH AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF PORTAGEVILLE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 17, 6:39 PM CDT, 34 minutes before
TNZ091-180000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
639 PM CDT SUN AUG 17 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MCNAIRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF MCNAIRY AT
639 PM CDT...MOVING SOUTH AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MCNAIRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:39 PM CDTFlash Flood WarningMEGAlcorn2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.